Alert archive / Hawaii / Hurricane Local Statements in 2014

Hurricane Local Statement 3002, NWS Honolulu, HI

October 17, 2014Honolulu County, Kauai County, Kalawao County, Hawaii

NWS Honolulu, HI issued this hurricane local statement at Oct 17, 2014, 8:49 AM HST for Honolulu County, Kauai County, Kalawao County, Hawaii. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Oct 17, 2014, 8:49 AM HST (18:49 UTC)
Expired
Oct 17, 2014, 10:52 AM HST
In force
2 hr
Issued by
NWS Honolulu, HI

Counties Honolulu County, HI, Kalawao County, HI, Kauai County, HI

The radar

The Molokai radar (PHMO), 116 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lihue, (PHLI), launched 12:00Z, 6.8 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lihue, at 12:00Z on 2014-10-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lihue, at 12:00Z on 2014-10-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
885 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

003 
WTHW80 PHFO 171849
HLSHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
TROPICAL STORM ANA LOCAL STATEMENT
NATIONAL WEATHER SERVICE HONOLULU HI
849 AM HST FRI OCT 17 2014

...ANA MOVING WEST-NORTHWEST AND NEARING HURRICANE STRENGTH...

.NEW INFORMATION...
ADDED SURF AND MARINE CONDITIONS FOR MAUI...HONOLULU AND KAUAI
COUNTIES INCLUDING ADJACENT COASTAL WATERS.

.AREAS AFFECTED...
THIS LOCAL STATEMENT PROVIDES INFORMATION FOR THE HAWAIIAN ISLANDS
AND ADJACENT COASTAL WATERS.

.WATCHES/WARNINGS...
A TROPICAL STORM WARNING CONTINUES FOR BIG ISLAND LEEWARD
WATERS...BIG ISLAND SOUTHEAST WATERS. 

A TROPICAL STORM WATCH CONTINUES FOR THE BIG ISLAND. 

A TROPICAL STORM WATCH CONTINUES FOR MAUI COUNTY LEEWARD WATERS...
ALENUIHAHA CHANNEL AND BIG ISLAND WINDWARD WATERS. 

ALTHOUGH TROPICAL CYCLONE WATCHES OR WARNINGS ARE NOT IN EFFECT
FOR NIIHAU...KAUAI...OAHU...MOLOKAI...LANAI...KAHOOLAWE...MAUI...
POSSIBLE IMPACTS FROM RELATED HAZARDS ARE STILL A CONCERN.

FOR MARINE INTERESTS...ALTHOUGH TROPICAL CYCLONE WATCHES OR
WARNINGS ARE NOT IN EFFECT FOR WATERS AROUND KAUAI...WATERS
AROUND OAHU...KAIWI CHANNEL...MAUI COUNTY WINDWARD WATERS...
MAALAEA BAY AND PAILOLO CHANNEL...POSSIBLE IMPACTS FROM RELATED
HAZARDS ARE STILL A CONCERN.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE BIG ISLAND FROM NOON
TODAY TO UNTIL 6 PM HST SUNDAY.

.STORM INFORMATION...
AT 8 AM HST...THE CENTER OF TROPICAL STORM ANA WAS LOCATED NEAR
LATITUDE 16.1N...LONGITUDE 154.6W...OR ABOUT 250 MILES SOUTH OF
HILO HAWAII...OR ABOUT 420 MILES SOUTH-SOUTHEAST OF HONOLULU HAWAII.
TROPICAL STORM ANA IS MOVING WEST-NORTHWEST AT 14 MPH. MAXIMUM
SUSTAINED WINDS ARE NEAR 70 MPH.

.SITUATION OVERVIEW...
TROPICAL STORM ANA CONTINUES ON ITS WEST-NORTHWEST TRACK NEAR 14
MPH...22 KM/H. THIS MOTION IS EXPECTED TO CONTINUE TODAY WITH A
SLIGHT TURN TO THE NORTHWEST LATER TODAY AND SATURDAY. A DECREASE
IN FORWARD SPEED IS EXPECTED SATURDAY NIGHT AND SUNDAY.

.PRECAUTIONARY/PREPAREDNESS ACTIONS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SMALL CRAFT IN THE WARNING AREA SHOULD REMAIN IN PORT AND WELL
SECURED.

PEOPLE UNDER A WATCH SHOULD CONTINUE MAKING PREPARATIONS AND
LISTEN FOR POSSIBLE WARNINGS.

SMALL CRAFT IN THE WATCH AREA SHOULD RETURN TO PORT OR SEEK
SAFE HARBOR. DETERMINE THE BEST STRATEGY FOR SECURING YOUR CRAFT.

CLOSELY MONITOR NOAA WEATHER RADIO OR OTHER LOCAL NEWS OUTLETS
FOR OFFICIAL STORM INFORMATION. LISTEN FOR POSSIBLE CHANGES TO
THE FORECAST.

&&

.NEXT UPDATE...
THE NEXT LOCAL STATEMENT WILL BE ISSUED AROUND NOON HST...OR
SOONER IF CONDITIONS WARRANT. 

HIZ023>028-PHZ122-180300-
/O.CON.PHFO.TR.A.3002.000000T0000Z-000000T0000Z/
KONA-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA-
BIG ISLAND INTERIOR-BIG ISLAND SUMMITS-BIG ISLAND WINDWARD WATERS-
849 AM HST FRI OCT 17 2014

...TROPICAL STORM WATCH REMAINS IN EFFECT...

...PRECAUTIONARY/PREPAREDNESS ACTIONS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOOSE OBJECTS SUCH AS LAWN FURNITURE...GARBAGE CANS...AND OTHER
ITEMS SHOULD BE SECURED OR STORED INDOORS. HAVE SUPPLIES ON HAND
AND BE READY FOR POWER OUTAGES. EVACUATE IF ORDERED BY LOCAL
OFFICIALS.

BOAT OWNERS AND CAPTAINS OF SMALL CRAFT NEED TO DETERMINE THE
BEST STRATEGY FOR SECURING THEIR CRAFT.

&&

...PROBABILITY OF TROPICAL STORM/HURRICANE CONDITIONS...
BASED ON THE LATEST FORECAST...THERE IS LITTLE CHANCE FOR
HURRICANE CONDITIONS AT THIS TIME. ALSO...THE CHANCE FOR TROPICAL
STORM CONDITIONS AT THIS TIME IS 20 PERCENT AT SOUTH POINT...16
PERCENT AT KAILUA KONA...AND 8 PERCENT AT HILO. THIS REPRESENTS A
GENERAL DOWNWARD TREND SINCE THE LAST FORECAST.

...WINDS AND SEAS...
ALTHOUGH THE LATEST FORECAST IS FOR SUSTAINED WINDS TO REMAIN
BELOW TROPICAL STORM FORCE OF 34 KNOTS...ONLY A SMALL CHANGE IN
THE TRACK OF ANA COULD RESULT IN HIGHER WINDS. SEAS OF 15 TO
20 FEET ARE EXPECTED LATER TODAY AND THIS EVENING DURING THE
CLOSEST APPROACH OF ANA TO THE ISLAND.

...STORM SURGE AND STORM TIDE...
SURF WILL CONTINUE TO INCREASE ALONG THE KAU AND SOUTHEAST FACING
COAST OF THE PUNA DISTRICTS THROUGHOUT TODAY...PEAKING TONIGHT
AND SATURDAY MORNING AT 20 FT. ELEVATED SURF UP TO 12 FT IS
POSSIBLE ALONG THE KONA COAST ON SATURDAY.

...INLAND FLOODING...
A FLASH FLOOD WATCH IS IN EFFECT FOR THE BIG ISLAND FROM NOON
TODAY TO UNTIL 6 PM SUNDAY. REFER TO THE WATCH FOR MORE DETAILS.

$$

PHZ118-121-180300-
/O.CON.PHFO.TR.A.3002.000000T0000Z-000000T0000Z/
MAUI COUNTY LEEWARD WATERS-ALENUIHAHA CHANNEL-
849 AM HST FRI OCT 17 2014

...TROPICAL STORM WATCH REMAINS IN EFFECT...

...PRECAUTIONARY/PREPAREDNESS ACTIONS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOAT OWNERS AND CAPTAINS OF SMALL CRAFT NEED TO DETERMINE THE
BEST STRATEGY FOR SECURING THEIR CRAFT.

&&

...PROBABILITY OF TROPICAL STORM/HURRICANE CONDITIONS...
THE CHANCE FOR HURRICANE CONDITIONS AT THIS TIME IS VERY SMALL.
ALSO...THE CHANCE FOR TROPICAL STORM CONDITIONS AT THIS TIME IS
34 PERCENT. THIS REPRESENTS A GENERAL DOWNWARD TREND SINCE THE
LAST FORECAST.

...WINDS AND SEAS...
ALTHOUGH THE LATEST FORECAST IS FOR SUSTAINED WINDS TO REMAIN
BELOW TROPICAL STORM FORCE OF 34 KNOTS...ONLY A SMALL CHANGE IN
THE TRACK OF ANA COULD RESULT IN HIGHER WINDS ON SATURDAY. SEAS
UP TO 15 FEET ARE POSSIBLE DURING THE CLOSEST APPROACH OF ANA ON
SATURDAY.

$$

PHZ123-124-180300-
/O.CON.PHFO.TR.W.3002.000000T0000Z-000000T0000Z/
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
849 AM HST FRI OCT 17 2014

...TROPICAL STORM WARNING REMAINS IN EFFECT...

...PRECAUTIONARY/PREPAREDNESS ACTIONS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOAT OWNERS AND CAPTAINS OF SMALL CRAFT SHOULD RUSH TO SECURE
THEIR CRAFT.

&&

...PROBABILITY OF TROPICAL STORM/HURRICANE CONDITIONS...
THE CHANCE FOR HURRICANE CONDITIONS AT THIS TIME IS VERY SMALL.
ALSO...THE CHANCE FOR TROPICAL STORM CONDITIONS AT THIS TIME IS 50
PERCENT. THIS REPRESENTS A GENERAL DOWNWARD TREND SINCE THE LAST
FORECAST.

...WINDS AND SEAS...
BASED ON THE LATEST FORECAST TRACK...TROPICAL STORM FORCE WINDS
OVER 34 KNOTS ARE EXPECTED TO BEGIN OVERSPREADING THE AREA THIS
EVENING. IN SOME AREAS TONIGHT...WINDS WILL BE AS HIGH AS 30 TO
40 KNOTS WITH GUSTS TO 55 KNOTS...AND SEAS UP TO 25 FEET.

$$

HIZ012>022-180300-
/O.NEW.PHFO.HU.S.3002.141017T1849Z-000000T0000Z/
MOLOKAI WINDWARD-MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-
KAHOOLAWE-MAUI WINDWARD WEST-MAUI LEEWARD WEST-
MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-LEEWARD HALEAKALA-
HALEAKALA SUMMIT-
849 AM HST FRI OCT 17 2014

...ANA TO PRODUCE HIGH SURF ALONG SOUTH FACING SHORES...

...PRECAUTIONARY/PREPAREDNESS ACTIONS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...

BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN
BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION.

&&

...STORM SURGE AND STORM TIDE...
SURF ALONG SOUTH FACING SHORES WILL BUILD TO 10 TO 15 FEET
SATURDAY AND REMAIN ELEVATED THROUGH SUNDAY.

AN INCOMING NORTHWEST SWELL WILL PRODUCE SURF OF 10 TO 15 FT ALONG
NORTH AND WEST FACING SHORES SATURDAY NIGHT AND SUNDAY.

$$

HIZ001>011-180300-
/O.NEW.PHFO.HU.S.3002.141017T1849Z-000000T0000Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-
OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-
OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-
849 AM HST FRI OCT 17 2014

...ANA TO PRODUCE HIGH SURF ALONG SOUTH FACING SHORES...

...PRECAUTIONARY/PREPAREDNESS ACTIONS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...

BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN
BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION.

&&

...STORM SURGE AND STORM TIDE...
SURF ALONG SOUTH FACING SHORES WILL GRADUALLY BUILD LATE SATURDAY TO
10 TO 20 FEET SATURDAY AND REMAIN ELEVATED THROUGH SUNDAY.

AN INCOMING NORTHWEST SWELL WILL PRODUCE SURF OF 10 TO 15 KT ALONG
NORTH AND WEST FACING SHORES SATURDAY NIGHT AND SUNDAY

$$

PHZ110>117-119-120-180300-
/O.NEW.PHFO.HU.S.3002.141017T1849Z-000000T0000Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-MAALAEA BAY-
PAILOLO CHANNEL-
849 AM HST FRI OCT 17 2014

...ANA TO PRODUCE HAZARDOUS WINDS AND SEAS...

...PRECAUTIONARY/PREPAREDNESS ACTIONS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOAT OWNERS AND CAPTAINS OF SMALL CRAFT SHOULD TAKE THIS
OPPORTUNITY TO REVIEW THEIR EMERGENCY OPERATIONS PLAN FOR TROPICAL
CYCLONES AND EVALUATE THEIR STATE OF READINESS FOR THIS SEASON.

&&

...WINDS AND SEAS...
ANA WILL PRODUCE WINDS 25 TO 35 KTS AND SEAS UP TO 20 FT ACROSS
LEEWARD COASTAL WATERS SATURDAY THROUGH SUNDAY. AN INCOMING
NORTHWEST SWELL COMBINED IN STRENGTHENING WINDS WILL PRODUCE
HAZARDOUS SEAS IN FOR THE REMAINDER OF THE COASTAL WATERS.

$$
1 follow-up statement
752 
WTHW80 PHFO 172052
HLSHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
HURRICANE ANA LOCAL STATEMENT
NATIONAL WEATHER SERVICE HONOLULU HI
1052 AM HST FRI OCT 17 2014

...ANA NOW A HURRICANE AND CONTINUING TO APPROACH THE MAIN
HAWAIIAN ISLANDS...

.NEW INFORMATION...
A TROPICAL STORM WATCH HAS BEEN ISSUED FOR MAUI COUNTY...OAHU AND
KAUAI COUNTIES INCLUDING ADJACENT COASTAL WATERS. 

.AREAS AFFECTED...
THIS LOCAL STATEMENT PROVIDES INFORMATION FOR PORTIONS OF THE
HAWAIIAN ISLANDS AND ADJACENT COASTAL WATERS. 

.WATCHES/WARNINGS...
A TROPICAL STORM WARNING CONTINUES FOR BIG ISLAND LEEWARD
WATERS...BIG ISLAND SOUTHEAST WATERS. 

A TROPICAL STORM WATCH IS IN EFFECT FOR NIIHAU...KAUAI...OAHU...
MOLOKAI...LANAI...KAHOOLAWE...MAUI. 

A TROPICAL STORM WATCH CONTINUES FOR THE BIG ISLAND. 

A TROPICAL STORM WATCH IS IN EFFECT FOR WATERS AROUND KAUAI...
WATERS AROUND OAHU...KAIWI CHANNEL...MAUI COUNTY WINDWARD
WATERS...MAALAEA BAY AND PAILOLO CHANNEL. 

A TROPICAL STORM WATCH CONTINUES FOR MAUI COUNTY LEEWARD WATERS...
ALENUIHAHA CHANNEL AND BIG ISLAND WINDWARD WATERS. 

A FLASH FLOOD WATCH IS IN EFFECT FOR THE BIG ISLAND FROM NOON
TODAY UNTIL 6 PM HST SUNDAY.

.STORM INFORMATION...
AT 10 AM HST...THE CENTER OF HURRICANE ANA WAS LOCATED NEAR
LATITUDE 16.4N...LONGITUDE 155.2W...OR ABOUT 230 MILES SOUTH OF
HILO HAWAII OR ABOUT 380 MILES SOUTH-SOUTHEAST OF HONOLULU HAWAII.
HURRICANE ANA IS MOVING WEST-NORTHWEST AT 14 MPH. MAXIMUM
SUSTAINED WINDS ARE NEAR 75 MPH.

.SITUATION OVERVIEW...
TROPICAL STORM ANA CONTINUES ON ITS WEST-NORTHWEST TRACK NEAR 14
MPH...22 KM/H. THIS MOTION IS EXPECTED TO CONTINUE TODAY WITH A
SLIGHT TURN TO THE NORTHWEST LATER TODAY AND SATURDAY. A DECREASE
IN FORWARD SPEED IS EXPECTED SATURDAY NIGHT AND SUNDAY.

.PRECAUTIONARY/PREPAREDNESS ACTIONS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SMALL CRAFT IN THE WARNING AREA SHOULD REMAIN IN PORT AND WELL
SECURED.

PEOPLE UNDER A WATCH SHOULD CONTINUE MAKING PREPARATIONS AND
LISTEN FOR POSSIBLE WARNINGS.

SMALL CRAFT IN THE WATCH AREA SHOULD RETURN TO PORT OR SEEK
SAFE HARBOR. DETERMINE THE BEST STRATEGY FOR SECURING YOUR CRAFT.

CLOSELY MONITOR NOAA WEATHER RADIO OR OTHER LOCAL NEWS OUTLETS
FOR OFFICIAL STORM INFORMATION. LISTEN FOR POSSIBLE CHANGES TO
THE FORECAST.

&&

.NEXT UPDATE...
THE NEXT LOCAL STATEMENT WILL BE ISSUED AROUND NOON HST...OR
SOONER IF CONDITIONS WARRANT. 

HIZ023>028-PHZ122-180500-
/O.CON.PHFO.TR.A.3002.000000T0000Z-000000T0000Z/
KONA-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA-
BIG ISLAND INTERIOR-BIG ISLAND SUMMITS-BIG ISLAND WINDWARD WATERS-
1052 AM HST FRI OCT 17 2014

...TROPICAL STORM WATCH REMAINS IN EFFECT...

...PRECAUTIONARY/PREPAREDNESS ACTIONS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOOSE OBJECTS SUCH AS LAWN FURNITURE...GARBAGE CANS...AND OTHER
ITEMS SHOULD BE SECURED OR STORED INDOORS. HAVE SUPPLIES ON HAND
AND BE READY FOR POWER OUTAGES. EVACUATE IF ORDERED BY LOCAL
OFFICIALS.

BOAT OWNERS AND CAPTAINS OF SMALL CRAFT NEED TO DETERMINE THE
BEST STRATEGY FOR SECURING THEIR CRAFT.

&&

...WINDS AND SEAS...
ALTHOUGH THE LATEST FORECAST IS FOR SUSTAINED WINDS TO REMAIN
BELOW TROPICAL STORM FORCE OF 34 KNOTS...ONLY A SMALL CHANGE IN
THE TRACK OF ANA COULD RESULT IN HIGHER WINDS. SEAS OF 15 TO
20 FEET ARE EXPECTED LATER TODAY AND THIS EVENING DURING THE
CLOSEST APPROACH OF ANA TO THE ISLAND.

...STORM SURGE AND STORM TIDE...
SURF WILL CONTINUE TO INCREASE ALONG THE KAU AND SOUTHEAST FACING
COAST OF THE PUNA DISTRICTS THROUGHOUT TODAY...PEAKING TONIGHT
AND SATURDAY MORNING AT 20 FT. ELEVATED SURF UP TO 12 FT IS
POSSIBLE ALONG THE KONA COAST ON SATURDAY.

...INLAND FLOODING...
A FLASH FLOOD WATCH IS IN EFFECT FOR THE BIG ISLAND FROM NOON
TODAY TO UNTIL 6 PM SUNDAY. REFER TO THE WATCH FOR MORE DETAILS.

$$

PHZ118-121-180500-
/O.CON.PHFO.TR.A.3002.000000T0000Z-000000T0000Z/
MAUI COUNTY LEEWARD WATERS-ALENUIHAHA CHANNEL-
1052 AM HST FRI OCT 17 2014

...TROPICAL STORM WATCH REMAINS IN EFFECT...

...PRECAUTIONARY/PREPAREDNESS ACTIONS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOAT OWNERS AND CAPTAINS OF SMALL CRAFT NEED TO DETERMINE THE
BEST STRATEGY FOR SECURING THEIR CRAFT.

&&

...WINDS AND SEAS...
ALTHOUGH THE LATEST FORECAST IS FOR SUSTAINED WINDS TO REMAIN
BELOW TROPICAL STORM FORCE OF 34 KNOTS...ONLY A SMALL CHANGE IN
THE TRACK OF ANA COULD RESULT IN HIGHER WINDS ON SATURDAY. SEAS
UP TO 15 FEET ARE POSSIBLE DURING THE CLOSEST APPROACH OF ANA ON
SATURDAY.

$$

PHZ123-124-180500-
/O.CON.PHFO.TR.W.3002.000000T0000Z-000000T0000Z/
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
1052 AM HST FRI OCT 17 2014

...TROPICAL STORM WARNING REMAINS IN EFFECT...

...PRECAUTIONARY/PREPAREDNESS ACTIONS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOAT OWNERS AND CAPTAINS OF SMALL CRAFT SHOULD RUSH TO SECURE
THEIR CRAFT.

&&

...WINDS AND SEAS...
BASED ON THE LATEST FORECAST TRACK...TROPICAL STORM FORCE WINDS
OVER 34 KNOTS ARE EXPECTED TO BEGIN OVERSPREADING THE AREA THIS
EVENING. IN SOME AREAS TONIGHT...WINDS WILL BE AS HIGH AS 30 TO
40 KNOTS WITH GUSTS TO 55 KNOTS...AND SEAS UP TO 25 FEET.

$$

HIZ001>022-PHZ110>117-119-120-180500-
/O.CAN.PHFO.HU.S.3002.000000T0000Z-000000T0000Z/
/O.EXA.PHFO.TR.A.3002.000000T0000Z-000000T0000Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-
OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-
OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD-
MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-
MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-
WINDWARD HALEAKALA-LEEWARD HALEAKALA-HALEAKALA SUMMIT-
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-MAALAEA BAY-
PAILOLO CHANNEL-
1052 AM HST FRI OCT 17 2014

...TROPICAL STORM WATCH IN EFFECT...

$$


BURKE

What forecasters said that day

The local office's own words before this hurricane local statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this hurricane local statement went out at Oct 17, 5:30 AM HST, 3 hours 19 minutes earlier.

Area forecast discussion, Oct 17, 5:30 AM HST, 3 hours 19 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HONOLULU HI
530 AM HST FRI OCT 17 2014

.UPDATE...
INCLUDED LATEST INFORMATION ON LOCATION AND INTENSITY OF TROPICAL
STORM ANA.

&&

.SYNOPSIS...
TROPICAL STORM ANA WILL APPROACH THE ISLANDS TODAY. THE IMPACTS OF
ANA WILL BEGIN OVER THE BIG ISLAND THIS AFTERNOON WITH INCREASING
WINDS...SEAS AND SHOWERS...THEN SPREADING ACROSS THE REST OF THE
ISLAND CHAIN LATER TONIGHT THROUGH SUNDAY. STAY WELL INFORMED WITH
THE LATEST FORECAST AND BULLETINS FROM THE CENTRAL PACIFIC HURRICANE
CENTER AND THE NATIONAL WEATHER SERVICE IN HONOLULU.

&&

.DISCUSSION...
AN UPPER LEVEL RIDGE JUST TO THE NE OF THE MAIN HAWAIIAN ISLANDS
AND SFC HIGH PRESSURE CENTERED FAR NE OF THE ALOHA STATE WILL HELP
IN KEEPING A WEAK TO MODERATE TRADE WIND REGIME ACROSS THE ISLAND
CHAIN TODAY. LATEST MIMIC/MODEL MOISTURE ANALYSES DATA STILL DEPICTS
A SWATH OF DRIER AIR OVER THE W HALF OF THE ISLAND CHAIN...BUT
INCREASING MOISTURE AHEAD OF APPROACHING TROPICAL STORM ANA WILL
GRADUALLY PUSH FROM S TO N ACROSS THE ISLAND CHAIN DURING THE
WEEKEND.

LATEST TROPICAL STORM ANA BULLETIN SHOWS THE CENTER OF THE STORM
LOCATED AT 15.7N 154.2W...OR ABOUT 280 MILES SSE OF HILO...MOVING
WNW AT 14 MPH. IF ANA REMAINS CLOSE TO THE CURRENT FORECAST
TRACK...IT WILL BRING INCREASING SHOWER COVERAGE...POTENTIAL FOR
HEAVY RAIN AND CHANCE OF THUNDERSTORMS STARTING OVER THE BIG ISLAND
LATER TODAY...THEN GRADUALLY SPREADING ACROSS THE REST OF THE ISLAND
CHAIN LATER TONIGHT AND THROUGH SUN.

AS ANA MOVES CLOSER TO THE ISLANDS...PRESSURE GRADIENTS SHOULD
BECOME TIGHTER BETWEEN THE CYCLONE AND THE HIGH PRESSURE RIDGES TO
THE NE. THIS SYNOPTIC SETUP SHOULD BRING STRONGER WINDS FROM THE
E...ESPECIALLY ACROSS OAHU AND KAUAI AROUND THE SAT AND SAT NIGHT
TIMEFRAME. ALSO...IT IS VERY IMPORTANT TO KEEP IN MIND THAT ANY
SMALL SHIFT IN THE TRACK AND POSITION OF ANA COULD DRASTICALLY
CHANGE THE FINAL OUTCOME OF THE SITUATION.

PEOPLE IN HAWAII SHOULD REMAIN WELL INFORMED WITH THE LATEST
BULLETINS AND FORECASTS WHICH ARE AVAILABLE AT
WWW.WEATHER.GOV/HAWAII UNDER HEADERS WTPA25 PHFO AND TCMCP5. PUBLIC
ADVISORIES UNDER HEADERS WTPA35 PHFO AND TCPCP5...AND DISCUSSIONS
UNDER HEADERS WTPA45 PHFO AND TCDCP5.

A TROPICAL STORM WATCH REMAINS IN EFFECT FOR THE BIG ISLAND AND THE
SOUTHERN COASTAL WATERS SURROUNDING MAUI COUNTY. A FLASH FLOOD WATCH
IS ALSO IN EFFECT FOR THE BIG ISLAND STARTING THIS AFTERNOON AND
CONTINUING THROUGH SUN. BOTH THESE WATCHES COULD BE EXPANDED TO
INCLUDE MORE ISLANDS/COASTAL ZONES LATER TODAY AS THE SCENARIO WITH
ANA UNFOLDS. YOU CAN FOLLOW ALL THE LATEST UPDATES REGARDING CHANGES
TO THE WATCH/WARNING CONFIGURATION BY LOOKING AT THE TROPICAL STORM
ANA LOCAL STATEMENT ALSO AVAILABLE AT WWW.WEATHER.GOV/HAWAII.

ONCE THE THREAT OF ANA IS OVER AND THE CYCLONE FINALLY MOVES NW OF
THE ISLANDS BY MON...EXPECT GENERAL FLOW ACROSS THE AREA TO TURN
FROM THE S/SE FOR MUCH OF NEXT WEEK. BUT WITH PLENTY OF UNCERTAINTY
ABOUT THE POSSIBLE FINAL OUTCOME OF ANA...CONFIDENCE REMAINS FAIRLY
LOW REGARDING THE FORECAST SOLUTION FOR THE LONG RANGE...ESPECIALLY
OVER THE W HALF OF THE ISLAND CHAIN. STAY TUNED.

&&

.AVIATION...
VFR CONDITIONS ARE EXPECTED TO PREVAIL TODAY WITH PERIODS OF MVFR
CONDITIONS POSSIBLE IN PASSING SHOWERS. THE OUTER BANDS OF CLOUDS
AND SHOWERS ASSOCIATED WITH ANA ARE ALREADY MOVING INTO THE BIG
ISLAND AND MAUI AND SHOULD REACH OAHU AND KAUAI SOMETIME THIS
EVENING. AIRMET FOR MTN OBSC CURRENTLY IN EFFECT FOR WINDWARD BIG
ISLAND AND EASTERN MAUI MAY NEED TO BE EXTENDED TO E AND NE
EXPOSURES OF REMAINING ISLANDS THIS EVENING.

&&

.MARINE...
TROPICAL STORM ANA WILL BEGIN AFFECTING THE SOUTHERN COASTAL WATERS
OF THE BIG ISLAND TODAY...BRINGING AN INCREASE IN E FLOW...SHOWERS
AND CHANCE OF THUNDERSTORMS.

THE LARGE SWELL FROM ANA WILL BEGIN REACHING THE BIG ISLAND
TODAY...AND BUILD THROUGH TONIGHT. SEAS UP TO 25 FEET ARE
EXPECTED LATER TODAY AS ANA REACHES THE CLOSEST POINT TO THE BIG
ISLAND. EXPECT THE GREATEST SWELL HEIGHTS ACROSS THE SOUTHEAST BIG
ISLAND ZONE. EVERYONE SHOULD MONITOR THE LATEST FORECASTS FROM THE
CENTRAL PACIFIC HURRICANE CENTER FOR INFORMATION ON ANA.

OTHERWISE ONLY SMALL TO MODERATE SWELLS ARE EXPECTED TO AFFECT
WEST AND NORTH FACING SHORES. A LARGER NORTHWEST SWELL IS THEN
EXPECTED OVER THE WEEKEND.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
TROPICAL STORM WATCH FOR BIG ISLAND.

FLASH FLOOD WATCH FROM NOON TODAY THROUGH SUNDAY AFTERNOON FOR BIG
ISLAND.

TROPICAL STORM WARNING FOR BIG ISLAND LEEWARD WATERS-BIG ISLAND
SOUTHEAST WATERS.

TROPICAL STORM WATCH FOR MAUI COUNTY LEEWARD WATERS-ALENUIHAHA
CHANNEL-BIG ISLAND WINDWARD WATERS.

&&

DISCUSSION/MARINE...REYNES
AVIATION...BEDAL

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 16, 4:53 PM HSTTropical Storm WarningHFOKauai3 days

Nearby

Hurricane Local Statements in Hawaii, 2014Every hurricane local statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.